Alert archive / Missouri / Heat Advisories in 2012

Heat Advisory 4, NWS Springfield, MO

July 8, 201234 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this heat advisory at Jul 8, 2012, 3:12 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jul 8, 2012, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2012, 3:12 AM CDT (08:12 UTC)
In effect from
Jul 8, 2012, 11:00 AM CDT
Expired
Jul 8, 2012, 7:00 PM CDT
In force
8 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WWUS73 KSGF 080812
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 AM CDT SUN JUL 8 2012

...VERY WARM HEAT INDEX VALUES TO CONTINUE SUNDAY...

.DESPITE INCREASED CLOUD COVER AND SOMEWHAT COOLER
TEMPERATURES...INCREASED HUMIDITY VALUES WILL RESULT IN HEAT
INDICES BETWEEN 100 AND 105 ACROSS THE REGION YET AGAIN ON SUNDAY.
AS HAS BEEN THE CASE FOR THE PAST SEVERAL DAYS...THE HIGHEST
VALUES ARE EXPECTED TO BE ACROSS CENTRAL MISSOURI...INCLUDING THE
TRUMAN LAKE AND LAKE OF THE OZARKS REGION. A COLD FRONT WILL BEGIN
TO SINK SLOWLY SOUTH THROUGH THE REGION THIS EVENING...FINALLY
BRINGING AN END TO THE OPPRESSIVE HEAT.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082015-
/O.NEW.KSGF.HT.Y.0004.120708T1600Z-120709T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
312 AM CDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING AND AREAS AFFECTED...FROM LATE MORNING THROUGH EARLY
  EVENING FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS. 

* TEMPERATURE...AIR TEMPERATURES WILL BE IN THE 90S IN MANY
  AREAS...BUT A SIGNIFICANT INCREASE IN DEWPOINT VALUES WILL
  RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES IN MANY
  LOCATIONS YET AGAIN ON SUNDAY. THE HIGHEST HEAT INDICES WILL BE
  ACROSS CENTRAL MISSOURI. 

* IMPACTS...THOSE TAKING PART IN OUTDOOR ACTIVITIES WILL BECOME
  SUSCEPTIBLE TO HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

BOXELL
3 follow-up statements
594 
WWUS73 KSGF 081706
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1206 PM CDT SUN JUL 8 2012


KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090000-
/O.CON.KSGF.HT.Y.0004.000000T0000Z-120709T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
1206 PM CDT SUN JUL 8 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* SHORT TERM TRENDS...TEMPERATURES HAVE QUICKLY WARMED INTO THE
  UPPER 80S TO THE LOWER 90S AT MIDDAY...WITH HEAT INDEX VALUES IN
  THE LOWER TO MIDDLE 90S. TEMPERATURES WILL TO WARM REACH THE
  MIDDLE TO UPPER 90S EARLY THIS AFTERNOON WITH HEAT INDEX VALUES
  GENERALLY REACHING THE 100 TO 105 DEGREE RANGE. CLOUD COVER AND
  SCATTERED THUNDERSTORMS WILL INCREASE LATER THIS AFTERNOON WHICH
  WILL BRING SOME RELIEF TO LOCALIZED AREAS.

* TIMING AND AREAS AFFECTED...THROUGH EARLY THIS EVENING FOR ALL
  OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS.

* TEMPERATURE...AIR TEMPERATURES WILL CLIMB INTO THE MIDDLE TO
  UPPER 90S. SOME AREAS ACROSS SOUTH CENTRAL MISSOURI WILL WARM TO
  AROUND 100 DEGREES. LOW LEVEL MOISTURE WILL BE HIGHER TODAY THAN
  IN PAST DAYS...SO HEAT INDEX VALUES ARE EXPECTED TO GENERALLY
  RANGE FROM 100 TO 105 DEGREES. THE HIGHEST HEAT INDICES WILL
  OCCUR ACROSS CENTRAL MISSOURI.

* IMPACTS...THOSE TAKING PART IN OUTDOOR ACTIVITIES WILL BECOME
  SUSCEPTIBLE TO HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

WFO SGF
973 
WWUS73 KSGF 082026
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT SUN JUL 8 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090000-
/O.CON.KSGF.HT.Y.0004.000000T0000Z-120709T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
326 PM CDT SUN JUL 8 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* SHORT TERM TRENDS...TEMPERATURES HAD CLIMBED INTO THE UPPER 90S
  TO AROUND 100 THIS AFTERNOON. TEMPERATURES WILL REMAIN STEADY
  NEAR 100 DEGREES THROUGH LATE AFTERNOON WITH HEAT INDEX VALUES
  UP TO 105 DEGREES IN SOME AREAS. CLOUD COVER AND SCATTERED
  THUNDERSTORMS WILL BRING SOME RELIEF FROM THE HEAT TO LOCALIZED
  AREAS.

* TIMING AND AREAS AFFECTED...THROUGH EARLY THIS EVENING FOR ALL OF
  THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS.

* TEMPERATURE...AIR TEMPERATURES WILL CLIMB INTO THE UPPER 90S TO
  NEAR 102 DEGREES WITH HEAT INDEX VALUES GENERALLY RANGING FROM
  100 TO 105 DEGREES. THE HIGHEST HEAT INDICES WILL OCCUR ACROSS
  CENTRAL MISSOURI.

* IMPACTS...THOSE TAKING PART IN OUTDOOR ACTIVITIES WILL BECOME SUSCEPTIBLE
  TO HEAT RELATED ILLNESSES IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

FOSTER
351 
WWUS73 KSGF 090009
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 PM CDT SUN JUL 8 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090115-
/O.EXP.KSGF.HT.Y.0004.000000T0000Z-120709T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
709 PM CDT SUN JUL 8 2012

...HEAT ADVISORY HAS EXPIRED...

ANOTHER ROUND OF RAINFALL HAS AFFECTED PORTIONS OF THE OUTLOOK
AREA HELPING TO COOL MANY AREAS. A COLD FRONT IS SLOWLY SAGGING
INTO THE REGION FROM THE NORTH AND TEMPERATURES WILL NOT BE AS
WARM MONDAY AS THEY HAVE THE PAST SEVERAL DAY. AS A RESULT...THE
HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

GAGAN

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this heat advisory went out at Jul 8, 2:34 AM CDT, 38 minutes earlier.

Area forecast discussion, Jul 8, 2:34 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CDT SUN JUL 8 2012

.DISCUSSION...

WELL...AFTER ADVERTISING SATURDAY AS THE FINAL DAY FOR EXCESSIVE
HEAT...MOTHER NATURE HAS HUMBLED US BY SLOWING THE PROGRESS OF THE
FRONTAL BOUNDARY THAT WILL EVENTUALLY BRING RELIEF TO THE REGION.
THAT FRONT IS SLOWLY MAKING SOUTHERLY PROGRESS THROUGH THE CORN
BELT...AND WILL BEGIN TO MOVE INTO THE CWA LATER THIS EVENING. AN
APPRECIABLE AIRMASS CHANGE...HOWEVER...WILL LAG FOR ANOTHER DAY OR SO.
WHILE GREATER CLOUD COVER TODAY WILL KNOCK 5-8 DEGREES OFF HIGH
TEMPS COMPARED TO SATURDAY...BETTER MOISTURE RETURN FROM THE
SOUTH...AND POOLING OF DEWPOINTS AHEAD OF THE FRONT...WILL RESULT IN
HEAT INDICES BETWEEN 100 AND 105 YET AGAIN TODAY.  AS SUCH...A HEAT
ADVISORY WILL BE IN EFFECT FROM 11 AM THROUGH 7 PM TODAY.

WITH BETTER MOISTURE RETURN INTO THE AREA...AN APPROACHING
FRONT...AND AN WEAKENING UPPER LEVEL RIDGE...THUNDERSTORMS CAN BE
EXPECTED ONCE AGAIN TODAY.  THE SCENARIO SHOULD BE QUITE SIMILAR AS
ON SATURDAY...WITH MORNING ACCAS PERCOLATING A BIT THROUGH MID TO
LATE MORNING...AND THEN BETTER COVERAGE FROM MIDDAY THROUGH
EVENING.  THE ENVIRONMENT SHOULD BE A LITTLE MORE FAVORABLE
TODAY...AND WITH NUMEROUS OUTFLOW BOUNDARIES ACROSS THE
AREA...COVERAGE OF CONVECTION IS EXPECTED TO BE SOMEWHAT MORE
WIDESPREAD THAN ON SATURDAY.  GUSTY WINDS REMAIN A CONCERN DUE TO
SIGNIFICANT THETA-E DIFFERENTIALS...AND AGAIN EXPECT US TO SEE
SEVERAL SEVERE WEATHER REPORTS AS A RESULT.

AS ALLUDED TO ABOVE...THE FRONT WILL MAKE VERY SLOW PROGRESS SOUTH
TONIGHT...WITH ADDITIONAL SHOWERS AND STORMS EXPECTED
MONDAY...ESPECIALLY SOUTH OF INTERSTATE 44. A FEW STRONG TO SEVERE
WIND GUSTS WILL BE POSSIBLE AGAIN MONDAY WITH THOSE STORMS...THOUGH
I THINK A SOMEWHAT COOLER BOUNDARY LAYER OVER THIS AREA WILL LIMIT
THE THREAT TO SOME DEGREE.

A WHOLESALE AIRMASS CHANGE FINALLY MAKES ITS WAY INTO THE CWA FOR
MONDAY NIGHT AND TUESDAY...WITH HIGHS CLOSE TO NORMAL (UPPER 80S TO
AROUND 90) AND DEWPOINTS DROPPING INTO THE LOW 60S AND UPPER 50S.

HEADING INTO THE EXTENDED...HIGH PRESSURE OVER THE GREAT LAKES
SHOULD REMAIN IN CONTROL FOR MOST OF THE REMAINDER OF THE WEEK.  THE
FRONTAL BOUNDARY WILL STALL OUT SOUTH OF THE CWA...SO AN ISOLATED
SHOWER ACROSS THE MISSOURI/ARKANSAS STATE LINE ISN'T OUT OF THE
QUESTION...ESPECIALLY LATE IN THE WEEK.
OVERALL...HOWEVER...TEMPERATURES SHOULD REMAIN NEAR NORMAL...WITH
COMFORTABLE DEWPOINTS.

BOXELL

&&

.AVIATION...
/ISSUED 1211 AM CDT SUN JUL 8 2012/

FOR THE 06Z TAFS (JLN/SGF/BBG)...PRIMARY FORECAST CHALLENGE WILL
BE TIMING REDEVELOPMENT OF TSRA ACROSS THE REGION. HAVE MAINTAINED
TIMING OF LATE THIS MORNING/EARLY AFTERNOON FOR REDEVELOPMENT.
GUSTY WINDS WILL ONCE AGAIN POSE A RISK WITH ANY STORMS THAT DO
DEVELOP. MVFR TO IFR VISIBILITY WILL BE POSSIBLE WITH TORRENTIAL
RAINFALL...CIGS SHOULD REMAIN VFR. THERE IS A LOW RISK FOR BRIEF
LIGHT FOG AT JLN...HOWEVER CONFIDENCE WAS TOO LOW TO INCLUDE.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR MOZ055>058-066>071-077>083-088>098-101>106.

KS...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jul 7, 11:29 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 PM CDT SAT JUL 7 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090430-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1129 PM CDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.

DISCUSSION...

  ISOLATED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THE
  REMAINDER OF TONIGHT. MOST LOCATIONS WILL REMAIN DRY...HOWEVER
  THOSE THAT OBSERVE A THUNDERSTORM CAN EXPECT OCCASIONAL CLOUD TO
  GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  SCATTERED THUNDERSTORMS WILL REDEVELOP ON SUNDAY AND PERSIST IN
  AN ON AGAIN...OFF AGAIN FASHION THROUGH MONDAY NIGHT ACROSS THE
  REGION. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER
  STRONG STORMS WITH WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE
  POSSIBLE

  HEAT INDEX VALUES WILL REACH 100 DEGREES IN SOME AREAS SUNDAY
  AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Jul 7, 10:11 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 PM CDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND GST     2 SW FRONTENAC          37.44N 94.71W
07/07/2012  E60.00 MPH       CRAWFORD           KS   PUBLIC

            SHEET METAL BLOWN OFF A BARN ROOF. FIREWORKS TENTS
            COLLAPSED NEAR 29TH AND BROADWAY.

&&

GAGAN
Local storm report, Jul 8, 1:00 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 AM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     SPARTA                  37.00N 93.08W
07/07/2012                   CHRISTIAN          MO   TRAINED SPOTTER

            LARGE TREES REPORTED DOWN NEAR SPARTA HIGH SCHOOL. SILO
            REPORTED DAMAGED IN THE SAME AREA.

0140 PM     TSTM WND DMG     DIGGINS                 37.17N 92.85W
07/07/2012                   WEBSTER            MO   LAW ENFORCEMENT

            TREE DOWN

0145 PM     TSTM WND DMG     NIANGUA                 37.39N 92.83W
07/07/2012                   WEBSTER            MO   EMERGENCY MNGR

            TWO BARNS DAMAGED

0150 PM     TSTM WND DMG     5 NNW RICHLAND          37.93N 92.44W
07/07/2012                   CAMDEN             MO   TRAINED SPOTTER

            TREES DOWN. ROOF DAMAGE TO BARN AND HOME.

0150 PM     TSTM WND DMG     4 ESE MARSHFIELD        37.31N 92.84W
07/07/2012                   WEBSTER            MO   EMERGENCY MNGR

            TREE DOWN.

0155 PM     TSTM WND DMG     ROGERSVILLE             37.12N 93.06W
07/07/2012                   WEBSTER            MO   TRAINED SPOTTER

            SIX INCH TREES REPORTED DOWN IN TOWN.

0157 PM     TSTM WND DMG     2 WNW SPARTA            37.01N 93.11W
07/07/2012                   CHRISTIAN          MO   PUBLIC

            SEVERAL TREES FROM ONE AND ONE HALF TO TWO FEET IN
            DIAMETER REPORTED DOWN ACROSS THE ROAD ALONG ROUTE 125
            NEAR CARTER RD.

0203 PM     TSTM WND DMG     2 W ROGERSVILLE         37.12N 93.09W
07/07/2012                   GREENE             MO   TRAINED SPOTTER

            LARGE TREE LIMBS REPORTED DOWN WITH ELECTRICAL LINES
            PULLED OFF POLE.

0205 PM     HAIL             1 W ROGERSVILLE         37.12N 93.07W
07/07/2012  E0.88 INCH       GREENE             MO   LAW ENFORCEMENT

0220 PM     TSTM WND DMG     5 W ROGERSVILLE         37.12N 93.15W
07/07/2012                   GREENE             MO   TRAINED SPOTTER

            TREE LIMBS REPORTED DOWN IN 60 MPH WINDS ALONG HIGHWAY
            60.

0225 PM     TSTM WND DMG     TURNERS                 37.18N 93.16W
07/07/2012                   GREENE             MO   EMERGENCY MNGR

            TREES DOWN AND BARN DAMAGED.

0230 PM     TSTM WND DMG     2 W TURNERS             37.18N 93.19W
07/07/2012                   GREENE             MO   EMERGENCY MNGR

            TREES DOWN. TREES ON THE ROOFS OF SOME HOMES. SEVERAL
            BARNS DAMAGED OR DESTOYED.

0236 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
07/07/2012                   GREENE             MO   TRAINED SPOTTER

            TWELVE INCH TREE DOWN ON DELAWARE STREET NORTH OF
            KEARNEY.

0239 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
07/07/2012                   GREENE             MO   BROADCAST MEDIA

            LARGE PIECE OF SATELLITE TOWER FELL INTO PARKING LOT AT
            TV STUDIO.

0305 PM     TSTM WND DMG     3 S CRANE               36.86N 93.57W
07/07/2012                   STONE              MO   911 CALL CENTER

            TREE REPORTED DOWN ACROSS HIGHWAY 173 AT INTERSECTION OF
            HIGHWAY 143 AND HIGHWAY 173.

0315 PM     TSTM WND DMG     BARNETT                 38.38N 92.67W
07/07/2012                   MORGAN             MO   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN ACROSS HIGHWAY AA IN THE
            VICINITY OF BARNETT.

0320 PM     TSTM WND DMG     1 WNW GRAVOIS MILLS     38.31N 92.84W
07/07/2012                   MORGAN             MO   CO-OP OBSERVER

            TREE DOWN ACROSS HIGHWAY 5.

0325 PM     TSTM WND DMG     2 N RAYMONDVILLE        37.37N 91.83W
07/07/2012                   TEXAS              MO   EMERGENCY MNGR

            TREES AND POWERLINES DOWN. BUILDING DAMAGED.

0342 PM     TSTM WND DMG     2 WNW EAGLE ROCK        36.56N 93.79W
07/07/2012                   BARRY              MO   LAW ENFORCEMENT

            TREE DOWN.

0405 PM     TSTM WND DMG     SELIGMAN                36.52N 93.94W
07/07/2012                   BARRY              MO   LAW ENFORCEMENT

            POWERLINES DOWN.

0530 PM     TSTM WND DMG     6 W BRANDSVILLE         36.65N 91.80W
07/07/2012                   HOWELL             MO   LAW ENFORCEMENT

            COUPLE OF TREES DOWN.

0543 PM     TSTM WND DMG     FRONTENAC               37.46N 94.69W
07/07/2012                   CRAWFORD           KS   PUBLIC

            SMALL LIMBS AND A FEW POWER LINES DOWNED

0600 PM     TSTM WND GST     PITTSBURG               37.41N 94.70W
07/07/2012  M50.00 MPH       CRAWFORD           KS   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN. RELAYED BY NATIONAL WEATHER
            SERVICE IN WICHITA.

0600 PM     TSTM WND DMG     PITTSBURG               37.41N 94.70W
07/07/2012                   CRAWFORD           KS   LAW ENFORCEMENT

            WIND GUSTS OF 50 TO 60 MPH REPORTED IN THE
            PITTSBURGH/FRONTENAC AREA. NUMEROUS REPORTS OF TREES AND
            POWERLINES DOWN IN THE SAME AREA AS WELL.

0607 PM     TSTM WND GST     2 SW FRONTENAC          37.44N 94.71W
07/07/2012  E60.00 MPH       CRAWFORD           KS   PUBLIC

            SHEET METAL BLOWN OFF A BARN ROOF. FIREWORKS TENTS
            COLLAPSED NEAR 29TH AND BROADWAY.

&&

JSS
Local storm report, Jul 8, 2:08 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 AM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     SPARTA                  37.00N 93.08W
07/07/2012                   CHRISTIAN          MO   TRAINED SPOTTER

            LARGE TREES REPORTED DOWN NEAR SPARTA HIGH SCHOOL. SILO
            REPORTED DAMAGED IN THE SAME AREA.

0140 PM     TSTM WND DMG     DIGGINS                 37.17N 92.85W
07/07/2012                   WEBSTER            MO   LAW ENFORCEMENT

            TREE DOWN

0145 PM     TSTM WND DMG     NIANGUA                 37.39N 92.83W
07/07/2012                   WEBSTER            MO   EMERGENCY MNGR

            TWO BARNS DAMAGED

0150 PM     TSTM WND DMG     5 NNW RICHLAND          37.93N 92.44W
07/07/2012                   CAMDEN             MO   TRAINED SPOTTER

            TREES DOWN. ROOF DAMAGE TO BARN AND HOME.

0150 PM     TSTM WND DMG     4 ESE MARSHFIELD        37.31N 92.84W
07/07/2012                   WEBSTER            MO   EMERGENCY MNGR

            TREE DOWN.

0155 PM     TSTM WND DMG     ROGERSVILLE             37.12N 93.06W
07/07/2012                   WEBSTER            MO   TRAINED SPOTTER

            SIX INCH TREES REPORTED DOWN IN TOWN.

0157 PM     TSTM WND DMG     2 WNW SPARTA            37.01N 93.11W
07/07/2012                   CHRISTIAN          MO   PUBLIC

            SEVERAL TREES FROM ONE AND ONE HALF TO TWO FEET IN
            DIAMETER REPORTED DOWN ACROSS THE ROAD ALONG ROUTE 125
            NEAR CARTER RD.

0203 PM     TSTM WND DMG     2 W ROGERSVILLE         37.12N 93.09W
07/07/2012                   GREENE             MO   TRAINED SPOTTER

            LARGE TREE LIMBS REPORTED DOWN WITH ELECTRICAL LINES
            PULLED OFF POLE.

0205 PM     HAIL             1 W ROGERSVILLE         37.12N 93.07W
07/07/2012  E0.88 INCH       GREENE             MO   LAW ENFORCEMENT

0220 PM     TSTM WND DMG     5 W ROGERSVILLE         37.12N 93.15W
07/07/2012                   GREENE             MO   TRAINED SPOTTER

            TREE LIMBS REPORTED DOWN IN 60 MPH WINDS ALONG HIGHWAY
            60.

0225 PM     TSTM WND DMG     TURNERS                 37.18N 93.16W
07/07/2012                   GREENE             MO   EMERGENCY MNGR

            TREES DOWN AND BARN DAMAGED.

0230 PM     TSTM WND DMG     2 W TURNERS             37.18N 93.19W
07/07/2012                   GREENE             MO   EMERGENCY MNGR

            TREES DOWN. TREES ON THE ROOFS OF SOME HOMES. SEVERAL
            BARNS DAMAGED OR DESTROYED.

0236 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
07/07/2012                   GREENE             MO   TRAINED SPOTTER

            TWELVE INCH TREE DOWN ON DELAWARE STREET NORTH OF
            KEARNEY.

0239 PM     TSTM WND DMG     SPRINGFIELD             37.20N 93.29W
07/07/2012                   GREENE             MO   BROADCAST MEDIA

            LARGE PIECE OF SATELLITE TOWER FELL INTO PARKING LOT AT
            TV STUDIO.

0305 PM     TSTM WND DMG     3 S CRANE               36.86N 93.57W
07/07/2012                   STONE              MO   911 CALL CENTER

            TREE REPORTED DOWN ACROSS HIGHWAY 173 AT INTERSECTION OF
            HIGHWAY 143 AND HIGHWAY 173.

0315 PM     TSTM WND DMG     BARNETT                 38.38N 92.67W
07/07/2012                   MORGAN             MO   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN ACROSS HIGHWAY AA IN THE
            VICINITY OF BARNETT.

0320 PM     TSTM WND DMG     1 WNW GRAVOIS MILLS     38.31N 92.84W
07/07/2012                   MORGAN             MO   CO-OP OBSERVER

            TREE DOWN ACROSS HIGHWAY 5.

0325 PM     TSTM WND DMG     2 N RAYMONDVILLE        37.37N 91.83W
07/07/2012                   TEXAS              MO   EMERGENCY MNGR

            TREES AND POWERLINES DOWN. BUILDING DAMAGED.

0342 PM     TSTM WND DMG     2 WNW EAGLE ROCK        36.56N 93.79W
07/07/2012                   BARRY              MO   LAW ENFORCEMENT

            TREE DOWN.

0405 PM     TSTM WND DMG     SELIGMAN                36.52N 93.94W
07/07/2012                   BARRY              MO   LAW ENFORCEMENT

            POWERLINES DOWN.

0530 PM     TSTM WND DMG     6 W BRANDSVILLE         36.65N 91.80W
07/07/2012                   HOWELL             MO   LAW ENFORCEMENT

            COUPLE OF TREES DOWN.

0543 PM     TSTM WND DMG     FRONTENAC               37.46N 94.69W
07/07/2012                   CRAWFORD           KS   PUBLIC

            SMALL LIMBS AND A FEW POWER LINES DOWNED

0600 PM     TSTM WND DMG     PITTSBURG               37.41N 94.70W
07/07/2012                   CRAWFORD           KS   LAW ENFORCEMENT

            WIND GUSTS OF 50 TO 60 MPH REPORTED IN THE
            PITTSBURGH/FRONTENAC AREA. NUMEROUS REPORTS OF TREES AND
            POWERLINES DOWN IN THE SAME AREA AS WELL.

0600 PM     TSTM WND GST     PITTSBURG               37.41N 94.70W
07/07/2012  M50.00 MPH       CRAWFORD           KS   TRAINED SPOTTER

            A FEW SMALL LIMBS DOWN. RELAYED BY NATIONAL WEATHER
            SERVICE IN WICHITA.

0607 PM     TSTM WND GST     2 SW FRONTENAC          37.44N 94.71W
07/07/2012  E60.00 MPH       CRAWFORD           KS   PUBLIC

            SHEET METAL BLOWN OFF A BARN ROOF. FIREWORKS TENTS
            COLLAPSED NEAR 29TH AND BROADWAY.

&&

JSS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:39 PM CDTSpecial Weather StatementSGFSt. Clair36 min
Jul 8, 1:49 PM CDTSevere Thunderstorm WarningSGFSt. Clair41 min
Jul 8, 2:21 PM CDTSpecial Weather StatementSGFMiller24 min
Jul 8, 2:26 PM CDTSevere Thunderstorm WarningSGFMiller49 min
Jul 8, 2:58 PM CDTAreal Flood AdvisorySGFMiller6 hr
Jul 8, 3:50 PM CDTSevere Thunderstorm WarningSGFTaney16 min
Jul 8, 4:01 PM CDTSpecial Weather StatementSGFPolk29 min
Jul 8, 5:02 PM CDTSevere Thunderstorm WarningSGFShannon28 min
Jul 8, 5:17 PM CDTSevere Thunderstorm WarningSGFChristian, Stone28 min
Jul 8, 5:29 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney31 min
Jul 8, 6:04 PM CDTSevere Thunderstorm WarningSGFBarry, Newton26 min
Jul 8, 6:51 PM CDTAreal Flood AdvisorySGFDent, Douglas, Howell, Shannon, Texas, Wright4 hr
Jul 8, 5:58 PM CDTSpecial Weather StatementSGFBourbon32 min

Nearby

Heat Advisories in Missouri, 2012Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.